MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B2100-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.The other three armada device are being filed under separate medwatch reports.Evaluation summary: visual inspection was performed on the returned device.The reported balloon rupture was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents.The investigation determined the reported balloon rupture appears to be related to circumstances of the procedure.It is likely that the reported balloon rupture occurred due to interaction with anatomy or associated devices.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The used 20/30 indeflator was also returned and tested.There was no damage or pressurization issues noted.
 
Event or Problem Description
It was reported that the procedure was to treat an arteriovenous fistula.A 10x40mmx135cm armada 35 balloon dilatation catheter (bdc) was advanced to the target lesion without issue, however during the first inflation to 4 atmospheres (atm), the balloon ruptured.A second 10x40mmx135cm armada 35 bdc also ruptured at 4 atm.A 10x40mmx80cm armada 35 bdc ruptured at 6 atm, and a 12x40mmx80cm armada 35 bdc, ruptured at 4 atm.Although no damage was seen on the indeflator, it was stated there could be an issue with the indeflator, since the four balloons ruptured during inflation with the same indeflator.A new indeflator and an unspecified bdc were used without further issues to complete the procedure.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7847445
Report Number2024168-2018-06890
Device Sequence Number13846513
Product Code LIT
UDI-Device Identifier08717648155512
UDI-Public08717648155512
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberB2100-040
Device Lot Number80130G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1